Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 272, NWS Austin/San Antonio, TX

July 2, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 2, 2007, 7:28 PM CDT for Burnet County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 7:28 PM CDT (00:28 UTC)
Expired
Jul 2, 2007, 10:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 497 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
497 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 030029
FFWEWX
TXC053-030330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
728 PM CDT MON JUL 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...MARBLE FALLS...BURNET...BERTRAM...

* UNTIL 1030 PM CDT

* AT 722 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  POSSIBLE FROM THUNDERSTORMS OVER THE WARNED COUNTY. RAINFALL RATES
  WERE ESTIMATED AT 2.5 INCHES AN HOUR IN THE VICINITY OF LAKE
  BUCHANAN. MOVEMENT WAS EAST AT 15 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3051 9830 3067 9807 3097 9792 3101 9807
      3100 9841

$$
5 follow-up statements
000 
WGUS74 KEWX 030035
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
734 PM CDT MON JUL 2 2007

TXC053-030330-
BURNET TX-
734 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
BURNET COUNTY...

AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED WEST OF HIGHWAY 281 FROM NEAR BURNET TO MARBLE FALLS...MOVING
EAST AT 15 MPH.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 3051 9830 3067 9807 3097 9792 3101 9807
      3100 9841 3067 9838

$$
000 
WGUS74 KEWX 030055
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
755 PM CDT MON JUL 2 2007

TXC053-030330-
BURNET TX-
755 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
BURNET COUNTY...

AT 746 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BURNET TO MARBLE
FALLS...MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BERTRAM.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3051 9830 3067 9807 3097 9792 3101 9807
      3100 9841 3067 9838

$$
000 
WGUS74 KEWX 030115
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT MON JUL 2 2007

TXC053-030330-
BURNET TX-
814 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
BURNET COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BERTRAM TO
MARBLE FALLS...MOVING EAST AT 10 MPH.

THESE THUNDERSTORMS HAVE BEEN WEAKENING OVER THE PAST HOUR. HOWEVER
RUNOFF FROM EARLIER RAINS MAY STILL PRODUCE FLASH FLOODING.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

LAT...LON 3051 9830 3067 9807 3097 9792 3101 9807
      3100 9841 3067 9838

$$
000 
WGUS74 KEWX 030210
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 PM CDT MON JUL 2 2007

TXC053-030330-
BURNET TX-
908 PM CDT MON JUL 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
BURNET COUNTY...

AT 900 PM CDT...HEAVY RAINFALL HAS ENDED ACROSS BURNET COUNTY. HOWEVER 
LIGHT TO MODERATE RAINFALL CONTINUED FROM BRIGGS TO BERTRAM AND 
SPICEWOOD. MOVEMENT WAS EAST AT 10 MPH.

LAT...LON 3051 9830 3067 9807 3095 9787 3101 9807
      3100 9841 3067 9838

$$
000 
WGUS74 KEWX 030327
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1025 PM CDT MON JUL 2 2007

TXC053-030335-
BURNET TX-
1025 PM CDT MON JUL 2 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CDT FOR BURNET
COUNTY...

RAINFALL HAS ENDED ACROSS THE COUNTY. THE FLASH FLOOD WARNING FOR
BURNET COUNTY WILL BE ALLOWED TO EXPIRE.

LAT...LON 3051 9830 3067 9807 3095 9787 3101 9807
      3100 9841 3067 9838

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:35 PM CDT, 53 minutes earlier.

Area forecast discussion, Jul 2, 6:35 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT MON JUL 2 2007

.AVIATION...
THIS EVENING MERGING OUTFLOW BOUNDARIES WERE GENERATING SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE HILL COUNTY EASTWARD
TO THE I-35 CORRIDOR. SOME OF THESE STORMS MAY IMPACT THE I-35
TERMINALS FROM 00Z TO 04Z. THE MAJORITY OF CONVECTION WILL DISSIPATE
BY MIDNIGHT. IFR CONDITIONS WILL OCCUR THIS EVENING IN AND AROUND
THUNDERSTORMS. MVFR CIGS WILL DEVELOP AFTER 04Z WITH IFR CIGS BY
08Z. CIGS WILL IMPROVE TO MVFR BY 14Z WITH SCATTERED CONVECTION
DEVELOPING ACROSS THE REGION AFTER 18Z AS DAYTIME HEATING
INTERACTS WITH A TROPICAL AIRMASS AND AN UPPER LEVEL DISTURBANCE
ALOFT.

&&

.PREV DISCUSSION... /ISSUED 513 PM CDT MON JUL 2 2007/

UPDATE...
UPDATED FORECAST TO TWEAK 1ST PERIOD POPS AND QPF BASED ON RADAR
TRENDS AND 18Z MODEL GUIDANCE. OTHERWISE...FORECAST FOR HEAVY RAIN
THROUGH JULY 4TH IS ON TRACK.

NEW SUITE OF PRODUCTS OUT SHORTLY.

PREV DISCUSSION... /ISSUED 257 PM CDT MON JUL 2 2007/

DISCUSSION...
IN THE SHORT TERM (TONIGHT-WEDNESDAY NIGHT) COPIOUS MOISTURE WILL
REMAIN WHILE A LOW PRESSURE CENTER SLIDES SOUTHWEST BACK INTO THE
HILL COUNTRY EARLY TUESDAY, THEN DOWN THROUGH THE RIO GRANDE
PLAINS DURING THE DAY TUESDAY, THEN SIT JUST WEST OF WEBB COUNTY
ALL DAY WEDNESDAY. UNTIL NOW WE HAVE HAD LIMITED HIGH RAINFALL
AMOUNTS OVER SMALL AREAS. BUT ONCE THE LOW CENTER MOVES IN, THIS
WILL KEEP RAINS GOING IN ITS VICINITY CONTINUOUSLY. ALSO A SURFACE
BOUNDARY WILL APPEAR IN THE AREA, THUS HIGH RAINFALL COVERAGE WILL
INCREASE. WILL REISSUE THE FLASH FLOOD WATCH TO COVER ALL COUNTIES
AND RUN THROUGH MIDNIGHT TUESDAY NIGHT. RAINFALL ACCUMULATIONS
EXPECTED TO RUN 3 TO 5 INCHES WITH HIGHER TOTALS APPROACHING 15
INCHES. THE WATCH WILL LIKELY BE EXPANDED IN TIME AS THIS EVENT
EVOLVES.

IN THE LONG TERM (THURSDAY THROUGH MONDAY) THE UPPER LOW CONTINUE
TO DRIFT WEST AWAY FROM THE COUNTY WARNING AREA AS THE UPPER HIGH
NOSES INTO THE CENTRAL U.S., THEN POKES SOUTH INTO TEXAS. RAIN
CHANCES WILL TAPER OFF FROM THE EAST FOR THE WEEKEND. ONCE THE
UPPER HIGH SITS OVER US FOR A FEW DAYS, THE RAINS WILL BE LIMITED
TO HEAT INDUCED ISOLATED SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  85  73  84  74 /  50  90  80  90  60
AUSTIN BERGSTROM INTL AIRPORT  72  86  73  86  73 /  50  90  80  90  60
DEL RIO INTL AIRPORT           74  92  74  85  72 /  50  40  90  80  60
SAN ANTONIO INTL AIRPORT       73  86  74  84  74 /  50  80  90  90  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

11/13
Hazardous weather outlook, Jul 2, 5:02 AM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT MON JUL 2 2007

TXZ171>173-183>194-202>209-217>225-228-031015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL THROUGH THIS EVENING OVER MUCH OF THE EASTERN HILL
COUNTRY AND ALL SOUTH CENTRAL TEXAS. FLASH FLOODING IS POSSIBLE AS
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN TRAIN ACROSS THE AREA
FROM THE COASTAL PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

In the hours before

Local storm report, Jul 2, 7:10 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CDT MON JUL 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     HEAVY RAIN       4 S SPICEWOOD           30.43N 98.17W
07/02/2007  M2.62 INCH       BLANCO             TX   UTILITY COMPANY

            LCRA RAINFALL NETWORK HOURLY RAINFALL REPORT.

0703 PM     HEAVY RAIN       8 SW DRIPPING SPRINGS   30.11N 98.18W
07/02/2007  M1.51 INCH       HAYS               TX   UTILITY COMPANY

            LCRA RAINFALL NETWORK HOURLY REPORT.

&&

WR

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:00 PM CDTFlash Flood WarningEWXHays3 hr
Jul 3, 5:33 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 3, 2:00 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 3, 2:04 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Llano3 hr
Jul 3, 2:24 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 3, 2:27 PM CDTFlash Flood WarningEWXBandera3 hr
Jul 3, 2:30 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 3, 3:00 PM CDTFlash Flood WarningEWXReal3 hr
Jul 3, 3:16 PM CDTFlash Flood WarningEWXBurnet3 hr
Jul 3, 3:36 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXMedina, Uvalde3 hr
Jul 3, 3:52 PM CDTFlash Flood WarningEWXKinney, Medina, Uvalde3 hr
Jul 3, 3:54 PM CDTFlash Flood WarningEWXBexar, Comal3 hr
Jul 3, 5:08 PM CDTFlash Flood WarningEWXZavala3 hr
Jul 3, 6:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 3, 6:44 PM CDTFlash Flood WarningEWXBlanco3 hr
Jul 3, 6:51 PM CDTFlash Flood WarningEWXMedina2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.